My husband is continually tired
He gets up at 9 o’clock and has breakfast and falls asleep in the chair at 11 for an hour
Then lunch then asleep again for an hour
Has no energy and doesn’t want to exercise or do anything just sits in the chair not even watching TV
Is this the result of Sinemet? We really don’t seem to be getting anywhere with that drug
My husband is continually tired
As they say every person has differeing symptoms of PD, however fatigue is definitely one of them.
I do understand that the fatigue, is caused in part as a result of the muscles now having to work harder than what we are uswd to in order to “get the same result”.
So that if someone usd to walk say 10kms/miles before getting fatigued, this will now be after 5/6/7.
However that does not seem to explain your husbands symptoms.
Is this new, or has it been for sometime now?
It would certainly seem, in my totally unprofessional opinion that it definately has to do with Sinemet.
A few of it’s many side effects are:
- blurred vision,
- dry mouth,
I really think that he is reacting badly to this particular drug.
Which seems to fit in with what you are describing.
i agree with you but what alternatives are there?
He has tried Rigotine patches and Ropinerole
He is on 1 Amantadine a day as well
Hi @KK1, You need to speak to your Neurologists Secretary to see if they can recommend another more suitable drug, if not then you must consider Deep Brain Stimulation.
My Husband was diagnosed about 11 years ago, he has been tired for years and stays in bed drifting in and out of sleep, he takes very little interest in anything, if I get him out of bed and sit him in the lounge with the TV on he goes to sleep in the chair quite quickly. I have asked for help from the GP and PD Nurses raising questions ie is this Depression, I’m afraid nothing has ever come of my asking for help and I fear it is so deep seated now he is beyond changing. He is on Madopar, was on Rotigotine until recently this was gradually stopped.
Hello Peter12, my husband was diagnosed just over 6 years ago. He takes Sinemet x3 times daily, and Ropinerole 8mgs x 1 times daily. In the last 6 months or so, he always seems to be tired. He’s fine when we are out and about but once indoors and sitting in a chair his head just drops down and he looks as if he’s dozing off. He says he’s not asleep. He no longer seems to be able to watch anything on the TV in the evening and is rarely up beyond 9pm. I am aware that PD meds cause sleepiness but do wonder if there’s another reason. We had a phone appt with the PD nurse a few weeks ago and I mentioned this. She has suggested he has a blood test to see if he’s low in iron. I too thought it may be depression but he maintains he’s not depressed. I hope you get some answers soon. It’s a worry. Jean
Sorry to read your concerns. There is a lot you don’t say, for example how old your husband is, whether he has other conditions etc.
My husband with Parkinson’s is 79 and was diagnosed 10 years ago. He lost the ability to stand and walk through contracting Sepsis 4 years ago. He sits all day in his wheelchair and moves from watching randomly picked TV programmes (mostly sport, he can’t follow anything with a story/plot) to doing jigsaw puzzles and venturing into the garden where he has a close target for archery. He will make tea & coffee and an Omlette but other than that his abilities and concentration are very limited. He constantly falls asleep watching TV and is in bed by 9pm. Not that he stays in bed might sleep for an hour then wakes and gets up watches TV through hours of the night before going back to bed.
Yes without doubt the medications for Parkinson’s have side affects but life without them for my husband wouldn’t be manageable. He suffers lots of hallucinations. He does have depression too which is another aspect of Parkinson’s and getting help with this is proving difficult. As others have said you need to speak with your Parkinson’s team/doctor/nurse. Good Luck.
Has your husband had his vitamin B12 levels tested? The tiredness could be caused or exacerbated by several things and I am not an expert by any means but I have read that people with PD can sometimes have lower B12 levels. I have a tendency to have low B12 and it got to the point where I felt I was only half alive and had very little quality of life because I was too exhausted to even have a shower or get dressed. I still have fatigue and will doze off on my couch if it I sit for too long but since my B 12 levels have increased I feel alive again.
I’m on Sinemet only and take (2) 5X/day. I always get sleepy after my second and third dose. Pushing through it and staying busy helps but often I just take a nap or two. I’m in year twelve. Occasionally I go off my medication for an entire day and my mental clarity and energy improves significantly but the stiffness and slowness set in and in order to exercise I need to go back to my medication schedule. I’m not advising any one to go off their meds as I am fully aware of the risks but having done this I know for certain that it is the Sinemet that makes me sleepy.
Sinemet, will definite make you drowsy and feel dizzy.
I presume that it accumulates in your system so that’s why you feel ‘slow’ and sleepy after the 2nd and 3rd dose.
Hi i totally disagree sinemet doesn’t make me feel tired everyone is different with side effects of medication
My husband is the same on cobeneldopa. It seems to be very common - and makes a carer’s life very unstimulating